Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 271, NWS Shreveport, LA

May 27, 2000Nacogdoches County, Panola County, Shelby County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 27, 2000, 8:58 PM CDT for Nacogdoches County, Panola County, Shelby County, Texas. It was in force for 62 min. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 27, 2000, 8:58 PM CDT (01:58 UTC)
Expired
May 27, 2000, 10:00 PM CDT
In force
62 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Nacogdoches County, TX, Panola County, TX, Shelby County, TX

What was reported inside it

TimeReportWhereRemark
May 27, 9:00 PM CDTThunderstorm Wind 55 ENacogdoches, TXNumerous large trees down.
May 27, 9:00 PM CDTThunderstorm Wind 52 ECarthage, TXNumerous large trees down.
May 27, 9:00 PM CDTThunderstorm Wind 52 ECarthage, TXSeveral trees down along Hwy 79.
May 27, 9:05 PM CDTThunderstorm Wind 52 EClayton, TXSeveral large trees down along Hwy 315.
May 27, 9:15 PM CDTThunderstorm Wind 55 ETenaha, TXNumerous large trees down across Hwy 7.
May 27, 9:15 PM CDTThunderstorm Wind 55 ETenaha, TXNumerous trees down across Hwy 947.
May 27, 9:15 PM CDTThunderstorm Wind 55 ENacogdoches, TXNumerous trees down.
May 27, 9:50 PM CDTThunderstorm Wind 55 ENacogdoches, TXNumerous large trees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 8:45 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2595 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2595 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1336 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

613 
WUUS54 KSHV 280159
SVRSHV
TXC347-365-419-280300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
858 PM CDT SAT MAY 27 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NACOGDOCHES COUNTY IN TEXAS
  PANOLA COUNTY IN TEXAS
  SHELBY COUNTY IN TEXAS

* UNTIL 1000 PM CDT

* AT 858 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM CARTHAGE TO
  CUSHING...MOVING SOUTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   NACOGDOCHES...AND TENAHA...AT 910 PM CDT
   JOAQUIN AT 925 PM CDT
   CENTER AT 930 PM CDT

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  NACOGDOCHES COUNTY IN TEXAS
  PANOLA COUNTY IN TEXAS
  SHELBY COUNTY IN TEXAS
UNTIL 1000 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:25 PM CDT, 33 minutes earlier.

Area forecast discussion, May 27, 8:25 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 PM CDT SAT MAY 27 2000

SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHEAST
OKLAHOMA...NORTHEAST TEXAS AND PART OF SOUTHWEST ARKANSAS THROUGH
1100 PM. NEW SEVERE THUNDERSTORM WATCH TO BE ISSUED FOR SOUTH
ARKANSAS AND NORTH LOUISIANA BY 900 PM. LINE OF SEVERE THUNDERSTORMS
PRODUCING DAMAGING WINDS MOVING THROUGH NORTHEAST TEXAS WITH OTHER
SEVERE THUNDERSTORMS DEVELOPING AHEAD OF THIS ACTIVITY IN NORTHWEST
LOUISIANA AND SOUTH CENTRAL ARKANSAS. WILL UPDATE ZONES TO INCREASE
RAIN CHANCES AND TAKE OUT WORDING...MAINLY AFTER MIDNIGHT.
LOCALLY HEAVY RAIN STILL POSSIBLE WITH RAINFALL AMOUNTS UP TO TWO
INCHES PER HOUR OVER SMITH COUNTY LAST HOUR. HEAVY RAINFALL IS A
THREAT AS OUTFLOW BOUNDARIES OVER NORTH LOUISIANA AND NORTHEAST
TEXAS COLLIDE. WILL TRY TO HAVE UPDATE OUT BY 900 PM.  09

.SHV...NONE.

In the hours before

Special weather statement, May 27, 8:22 PM CDT, 36 minutes before
LAZ001-002-280200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
822 PM CDT SAT MAY 27 2000

THUNDERSTORMS ARE RAPIDLY FORMING IN THE SHREVEPORT AND BOSSIER CITY
AREAS THIS EVENING. AT 820 PM...THUNDERSTORMS WERE OVER NORTHWEST
SHREVEPORT AND NORTHERN CADDO PARISH...MOVING NORTHEAST AT 30 MPH.
A THUNDERSTORM OUTFLOW BOUNDARY MOVING SOUTHWEST OUT OF SOUTHWEST
ARKANSAS...WILL RAPIDLY INCREASE THE THUNDERSTORM INTENSITY OVER
CADDO AND BOSSIER PARISHES. OUTDOOR MEMORIAL DAY FESTIVALS IN THE
SHREVEPORT AND BOSSIER CITY AREAS SHOULD BE PREPARED TO TAKE COVER.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:17 PM CDTSevere Thunderstorm WarningSHVCamp, Titus33 min
May 27, 7:31 PM CDTSevere Thunderstorm WarningSHVSmith, Upshur44 min
May 27, 7:43 PM CDTSevere Thunderstorm WarningSHVMorris32 min
May 27, 7:51 PM CDTSevere Thunderstorm WarningSHVGregg39 min
May 27, 8:13 PM CDTSevere Thunderstorm WarningSHVCherokee, Rusk62 min
May 27, 10:03 PM CDTSevere Thunderstorm WarningSHVAngelina, San Augustine57 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.